MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As of the 23-january-2019 when the complaint analysis was completed the following additional information was received: "the patient's hb went from 144 to 127.No transfusion or other treatment was required.The patient was discharged on day 3.There was slightly higher than expected transvalvular gradient at discharge (19mmhg) potentially contributed to by higher flow in the setting of the relative drop in hb.No effect on prognosis." the product was not returned to creganna medical for review at the time this report was completed.Should the device be returned at a later date, a follow up report will be filed with the fda.As the complaint device was not returned to creganna medical, it was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.As such, the reported patient bleeding cannot be confirmed.A review of the manufacturing documentation was completed.There were no capas (corrective and preventative action), mrrs (material review report) or deviations generated for this lot # 387913 during the manufacturing process that may have contributed to the reported issue.There is no evidence of a potential processing or design failure associated with this complaint, no updates are required to the risk documentation for the lotus device.As of 23rd january 2019, when the review was completed, there was no other complaint associated with lot number # 387913, for the as reported failures: primary classification lotus - introducer sheath - haemostatic valve/hub - leak and secondary classification lotus - patient - bleeding.A review of risk management documentation was completed.Based on this review and information available; it was concluded that there is no indication of a potential processing or design failure associated with this complaint and therefore no updates are required to the risk documentation due to the reported incident.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Hemorrhage (bleeding) is anticipated procedural complication and is known physiological effect of the procedure as noted within the instruction for use (ifu).The complaint details were sent to creganna medical clinician advisor.The advisor concluded that such events would potentially require further intervention as the patient(s) may become hemodynamically unstable, therefore requiring transfusion and/or may also require changing out the sheath.Depending on where the physician would be in the procedure when this became apparent, there could be other significant risks.Based on the clinician's review, it was decided to report this incident to the fda for the potential of causing patient injury if the situation were to recur.In this particular incident, there was no reported adverse effect, injury or intervention performed to the patient.Based on the complaint review and the event description for this complaint, the root cause classification assigned to this complaint is 'undeterminable' which is defined as 'where review and analysis of all available information fails to indicate a root cause or probable root cause.' patient bleeding is anticipated procedural complication and are known physiological effect of the procedure as noted within the device instructions for use.This complaint was escalated to the quality management team.Based on the above conclusion, no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: "per ctsenr, it was reported that (b)(6) (bleeding from the haemostatic valve of the introducer throughout the procedure; approximately 500 mls total blood loss with this complaint).Event(s) description - during closure the lis - kl was clamped with forceps below the hub and 'that' this was not the cause of the blood loss as it was only clamped during vascular closure.".
 
Additional Manufacturer Narrative
As of the 23-january-2019 when the complaint analysis was completed the following additional information was received; "the patient's hb went from 144 to 127.No transfusion or other treatment was required.The patient was discharged on day 3.There was slightly higher than expected transvalvular gradient at discharge (19mmhg) potentially contributed to by higher flow in the setting of the relative drop in hb.No effect on prognosis." the observations made during the product analysis found the following: 1.Both the introducer sheath and dilator returned for investigation.2.The introducer sheath had a pinch mark on the body where it was clamped 3.The dilator showed had taken a curved shape.4.The haemostatic valve showed damage (tear).5.Blood was detected in the hub of the sheath 6.2 of the 3 valves had damage on them.Based on the investigation conducted the complaint (introducer sheath - haemostatic valve/hub - leak) could be confirmed.Device analysis determined that the condition of the returned device was consistent with the complaint incident.A tear in the haemostatic valve was identified during analysis.A review of the manufacturing documentation was completed.There were no capas (corrective and preventative action), mrrs (material review report) or deviations generated for this lot, #387913 during the manufacturing process that may have contributed to the reported issue.As of 23 january 2019, there was no other complaint associated with lot number #387913, for the as reported failures: primary classification lotus - introducer sheath - haemostatic valve/hub - leak and secondary classification lotus - patient - bleeding.A review of risk management documentation was completed.Based on this review and information available, it was concluded that there is no indication of a potential processing or design failure associated with this complaint and therefore no updates are required to the risk documentation due to the reported incident.From the information available, there is no evidence present to indicate that the device was not used per the directions for use/product label.Hemorrhage (bleeding) is anticipated procedural complication and is known physiological effect of the procedure as noted within the instruction for use (ifu).The complaint details were sent to creganna medical clinician advisor.The advisor concluded that such events would potentially require further intervention as the patient(s) may become hemodynamically unstable, therefore requiring transfusion and/or may also require changing out the sheath.Depending on where the physician would be in the procedure when this became apparent, there could be other significant risks.Based on the clinician's review, it was decided to report this incident to the fda for the potential of causing patient injury if the situation were to recur.In this particular incident, there was no reported adverse effect, injury or intervention performed to the patient.Based on the complaint review and the event description for this complaint, the root cause classification assigned to this complaint is the complaint analysed classification has been assigned as (lotus - introducer sheath - haemostatic valve/hub - leak).Patient bleeding is anticipated procedural complication and are known physiological effect of the procedure as noted within the device instructions for use.This complaint was escalated to the quality management team.Based on the above conclusion no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint description received at (b)(6) medical is as follows: "per ctsenr, it was reported that reprise (b)(4) (bleeding from the haemostatic valve of the introducer throughout the procedure approximately 500 mls total blood loss with this complaint) event(s) description: bleeding from the haemoostatic valve of the introducer throughout the procedure approximately 500mls total blood loss with this complaint.During closure the lis - kl was clamped with forceps below the hub and that this was not the cause of the blood loss as it was only clamped during vascular closure.".

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key8274699
Report Number3004193842-2019-00001
Device Sequence Number13492392
Product Code DYB
UDI-Device Identifier05391526210116
UDI-Public(01)05391526210116(17)190103(10)387913
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2019
Device Model NumberH749NTR200
Device Catalogue NumberLIS-L
Device Lot Number387913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;